Idaho, 2005

Damaging Wind in Idaho, June 21, 2005

June 21, 2005 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 21, 1:30 PM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 21, 1:30 PM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
230 PM MDT TUE JUN 21 2005

.DISCUSSION...
EXTENSIVE CLOUD COVER KEPT TEMPS DOWN SOMEWHAT TODAY AND CONVECTION
HAS ONLY RECENTLY STARTED MOST NOTICEABLY IN UPPER SNAKE HIGHLANDS
WHERE HAD MORE HEATING BEFORE CLOUDS MOVED IN THERE.  MAINLY ALONG
WYOMING BORDER AND SLIDING NE.  EXPECT CONVECTION TO CONTINUE
THROUGH THE EVENING AS CONTINUING TO DEVELOP TO SOUTH IN NORTHERN NV
AND UT AND MONSOONAL FLOW STILL STRAIGHT UP FROM SOUTH.  ALSO IN
RIGHT ENTRANCE REGION OF UPPER JET.  STORMS MOVING AT PRETTY GOOD
CLIP...APPROX 30 MPH ON RADAR SO THINK GUSTY WINDS STILL MAIN THREAT
FROM ANY STORMS DURING THE EVENING.  WILL LEAVE GUSTY WORDING IN
ZONES.  WENT SCATTERED POPS EVERYWHERE WITH SCATTERED TSTMS IN
MOUNTAINS WITH ISOLATED TSTMS IN VALLEYS.  MAINLY CONCERNED WITH
SHORT TERM TODAY.  FOR WEDNESDAY...THE UPPER TROF AT LEAST NORTHERN
PORTION SLIDES THROUGH NORTHERN ID PANHANDLE AND UPPER FLOW STILL
SOUTHERLY TAKES MORE OF A SOUTHWESTERLY COMPONENT.  THIS MAY HOLD
SOME MOISTURE TO SOUTH AND BOTH NAM AND GFS HIT EASTERN SNAKE PLAIN
AND EASTERN MOUNTAINS HARDEST WITH PRECIP AND INSTABILITY.  I FELT
THE CURRENT GRID STRUCTURE HAD THIS WELL HANDLED AND DIDNT ALTER AT
ALL WITH SCATTERED PRECIP AND CONVECTION IN THIS AREA HARDEST WED
AFTERNOON AND EVENING.  FLOW BECOMES EVEN MORE WESTERLY BEHIND TROF
THURSDAY AND NAM HOLDS ALL PRECIP OUT OF AREA AND WENT ONLY SLIGHT
CHANCE EXTREME EASTERN HIGHLANDS.  NAM KEEPS INSTABILITY FRIDAY AND
PUT SLIGHT CHANCE IN EASTERN TWO THIRDS WITH THIS AND MORE SOUTHERLY
FLOW.  DEEP TROF FCST TO ENTER WEST COAST THIS WEEKEND AND SLOWLY
MOVE EAST.  MUCH UNCERTAINTY WITH LONG RANGE AND HOW MUCH MOISTURE
INSTABILITY GOING.  MADE NO ALTERATIONS TO GRIDS PAST SATURDAY WITH
MENTIONS OF CONVECTION IN AREAS AND SEASONABLE TO SLIGHTLY ABOVE
NORMAL TEMP DEPICTION WITH TROF TO WEST AND SOUTHERLY FLOW
CONTINUING.  TROF PASSAGE ON NAM ON TUESDAY..EC NOT TO FAR OFF
OVERALL STRUCTURE IN EXTENDED.
GK

&&

.AVIATION...SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS THIS
EVENING SHOULD DIMINISH LATE TONIGHT. GUSTY SURFACE WINDS AND 4000 FT
CEILINGS CAN BE EXPECTED WITH THE THUNDERSTORMS. OTHERWISE MAINLY
VFR CONDITIONS EXPECTED NEXT 18 HOURS. RWW
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 21, 5:00 AM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT TUE JUN 21 2005

IDZ017>025-031-032-221200-
LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT TUE JUN 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO THIS EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE
STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Boise radar (KCBX), 148 km away, was scanning. The volume nearest the first event began at 00:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Blaine

When
June 21, 5:45 PM MST to 5:50 PM MST
Where
Blaine County, 3 mi SW of Ketchum
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.650, -114.417

59 mph wind gust at Bald Mountain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455496.